Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 1, 2006, 9:29 PM MDT for Elbert County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 9:29 PM MDT (03:29 UTC)
- Expired
- Sep 2, 2006, 3:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 020330 FFWBOU COC039-020930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 929 PM MDT FRI SEP 1 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 330 AM MDT SATURDAY * AT 929 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING ALONG GODFREY GULCH FROM JUST WEST OF CEDAR POINT TO AGATE. BOTH COUNTY ROAD 134 WEST OF CEDAR POINT AND COUNTY ROAD 153 ONE HALF MILE SOUTH OF AGATE WERE CLOSED DUE TO HIGH WATER. AT BOTH LOCATIONS...WATER WAS FLOWING AT AN ESTIMATED DEPTH OF 2 FEET AND ACROSS 200 TO 300 YARDS OF ROAD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGATE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. LAT...LON 3933 10383 3948 10394 3947 10398 3933 10396 $$ BARJENBRUCH
2 follow-up statements
000 WGUS75 KBOU 020606 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1202 AM MDT SAT SEP 2 2006 COC039-020930- ELBERT CO- 1202 AM MDT SAT SEP 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MDT FOR EAST CENTRAL ELBERT COUNTY... AT 1202 AM MDT...FLOODING WAS CONTINUING ALONG GODFREY GULCH FROM JUST WEST OF CEDAR POINT TO AGATE. BOTH COUNTY ROAD 134 WEST OF CEDAR POINT AND COUNTY ROAD 153 SOUTH OF AGATE WERE CLOSED DUE TO HIGH WATER. AT BOTH LOCATIONS...WATER WAS FLOWING AT AN ESTIMATED DEPTH OF 2 FEET AND ACROSS 200 TO 300 YARDS OF ROAD. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGATE. FLOODING IS NOT EXPECTED DOWNSTREAM OF AGATE...BUT INTERESTS ALONG EAST BIJOU CREEK IN NORTHERN ELBERT AND ARAPAHOE COUNTIES CAN EXPECT SIGNIFICANT RISES IN THE CREEK TONIGHT AS THE RUNOFF MOVES DOWNSTREAM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3933 10383 3948 10394 3947 10398 3933 10396 $$ GIMMESTAD
000 WGUS75 KBOU 020923 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 322 AM MDT SAT SEP 2 2006 COC039-020932- ELBERT CO- 322 AM MDT SAT SEP 2 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 AM MDT FOR EAST CENTRAL ELBERT COUNTY... FLOOD WATERS HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER EXPECTED. DRIVERS SHOULD BE ALERT FOR POSSIBLE DAMAGE TO RURAL ROADS IN AREAS WEST OF LIMON AND SOUTH OF AGATE THIS MORNING FROM YESTERDAYS RAINS. LAT...LON 3933 10383 3948 10394 3947 10398 3933 10396 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:30 PM MDT, 6 hours 59 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT FRI SEP 1 2006 ...CORRECTION TO FIRST PARAGRAPH... .SHORT TERM DISCUSSION...STRONG AUTUMN-LIKE COLD FRONT QUICKLY MAKING ITS WAY SOUTH THROUGH NERN CO ATTM...WITH THE LEADING EDGE OF UNSEASONABLY COOL BNDRY LAYER AIR SPILLING DOWN OFF THE CHEYENNE RIDGE ON GUSTY N/NELY WINDS. HOWEVER EXTENSIVE BANK OF LOW CLOUDS HAVE YET TO SPILL OVER THE RIDGE...BUT ONLY A MATTER OF TIME ONCE SFC WINDS TURN MORE NELY. NEXT FEW HOURS BIGGEST CONCERN WILL BE THE POTENTIAL FOR SVR T-STORMS IN HIGH CAPE AIR IN ELBERT...LINCOLN AND SRN WASHINGTON COUNTIES. LATEST LAPS RUN INDICATES CAPE VALUES UPWARDS OF 2000 J/KG CENTERED NEAR LIMON. SHOULD ALSO SEE THE VERTICAL WIND SHEAR PROFILE IN THIS AREA BECOMING MORE FAVORABLE FOR STRONG UPDRAFT FORMATION AS THE FRONT GETS CLOSER. DAMAGING HAIL LOOKS TO BE MAIN SVR WX THREAT...BUT WOULDN/T RULE OUT A BRIEF TORNADO AND LOCALLY HVY RAINFALL. POST-FRONTAL AIRMASS APXMTLY 5000-6000 FT DEEP...AND SO AREAS WEST OF THE CONT DVD SHOULD SEE LITTLE IF ANY IMPACT FROM THIS FRONTAL SYSTEM. BY THIS EVENING... NERN CO PLAINS INCLUDING THE I-25 URBAN CORRIDOR WILL PRETTY MUCH BECOME SOCKED IN WITH LOW CLOUDS. COULD SEE CIGS IN THE DENVER METRO AREA AS LOW AS A COUPLE HUNDRED FT AGL BY THIS EVENING. STORM CHANCES SHOULD QUICKLY DIMINISH FM NORTH-TO-SOUTH AS THE COLD AIR AND LOW CLOUDS MOVE IN. OVERNIGHT...SHOULD ALSO SEE PATCHY/AREAS OF FOG FORMING ON THE PLAINS WITH LOWEST VSBYS IN LINCOLN AND ELBERT COUNTIES WHERE LOW-LVL WINDS GRADUALLY BECOME SELY...WHICH WOULD FAVOR ADVECTION FOG DVLPMNT. ON SATURDAY...MODELS HANG ONTO LOW-LEVEL MOISTURE UP ALONG THE FRONT RANGE DURING THE MORNING HRS WITH WEAK E-SELY UPSLOPE FLOW. CAN/T ARGUE WITH THAT. THEREFORE WILL KEEP SCT-BROKEN LOW CLOUD COVERAGE IN THIS AREA AT LEAST THROUGH MID-MORNING. OTHERWISE...COLD UPR LVL TROUGH CURRENTLY PASSING OVER WY/NRN CO BARELY MOVES JUST EAST OF THE AREA BY LATE AFTERNOON. HOWEVER DRIER MID-LVL AIR MOVING DOWN WEST SIDE OF TROUGH SHOULD GO INTO CLEARING SKIES ON THE PLAINS BY AFTERNOON. DAYTIME TEMPS SHOULD REMAIN UNSEASONABLY COOL WITH MAX TEMPS EAST OF THE MTNS 10-15F BELOW NORMAL. .LONG TERM DISCUSSION...SAT NGT-MON...MDLS BUILD UPR RDG OVR CNTRL RCKYS THRU PRD. THE AMS ACRS THE AREA WILL BCM DRY AND SUBSIDENT. TEMPS WILL WARM TO ARND SEASONAL NORMS BY MON. WILL GENLY FVR THE WRMR GFS MOS TEMPS OVER THE MUCH COOLER ETA VALUES. IN XTENDED PRD...TUE-FRI...MDLS MAINTAIN UPR RDG OVR WRN U.S. ALG WITH PERSISTENT NWLY FLO ALF ACRS CNTRL RCKYS. GFS IS SUGGESTIVE OF A SLGT CHC OF PCPN DURING AFTNS AND EVES ON WED AND THU MAINLY OVR MTNS IN ASSOC WITH WK SHT WV...SO WILL KEEP A MENTION OF THIS IN FCST. TEMPS WILL BE ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/GARD...WFO BOULDER
Hazardous weather outlook, Sep 1, 11:04 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT FRI SEP 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT FRI SEP 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT POISED JUST NORTH OF THE COLORADO STATE LINE WILL DROP SOUTH THROUGH NORTHEAST COLORADO DURING THE AFTERNOON. AHEAD OF THIS FRONTAL BOUNDARY...AMPLE SUNSHINE AND SURFACE DEWPOINTS IN THE 50S WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SHOWER AND THUNDERSTORMS ON THE PLAINS THIS AFTERNOON. LOOK FOR SCATTERED STORMS TO FORM AS THIS COLD FRONT MOVES SOUTH THROUGH THE AREA. A FEW OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE HAIL AND BRIEF HEAVY RAIN. AFTER PASSAGE OF THE COLD FRONT WATCH FOR STEADILY FALLING TEMPERATURES...WIDE SPREAD LOW CLOUDS AND SCATTERED LIGHT RAIN SHOWERS FROM THE FRONT RANGE EASTWARD. AFTER MIDNIGHT PATCHY FOG ON THE PLAINS MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/GARD...WFO BOULDER
In the hours before
Local storm report, Sep 1, 3:41 PM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 12 W AGATE 39.47N 104.18W
09/01/2006 M0.75 INCH ELBERT CO TRAINED SPOTTER
&&
CLBLocal storm report, Sep 1, 7:38 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 4 SE CEDAR POINT 39.31N 103.76W
09/01/2006 ELBERT CO TRAINED SPOTTER
WATER FLOWING OVER HIGHWAY 86 NEAR RAILROAD TRACK JUST
WEST OF I-70 EXIT 352.
0551 PM FLASH FLOOD 7 S AGATE 39.37N 103.95W
09/01/2006 ELBERT CO TRAINED SPOTTER
RUNNING WATER THREE TO FOUR FEET DEEP OVER AN AREA OF 300
YARDS.
0310 PM HAIL 12 W AGATE 39.47N 104.18W
09/01/2006 M0.75 INCH ELBERT CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:24 PM MDT | Flash Flood Warning | BOU | Elbert | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.